Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 94, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 25, 2011, 2:40 PM CST. It took effect at Jan 25, 2011, 4:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2011, 2:40 PM CST (20:40 UTC)
- In effect from
- Jan 25, 2011, 4:00 PM CST
- Expired
- Jan 26, 2011, 4:00 AM CST
- In force
- 12 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
046 WHCA72 TJSJ 252040 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 440 PM AST TUE JAN 25 2011 ...SEAS WILL PEAK THIS EVENING AND BEGIN TO SLOWLY SUBSIDE LATE TONIGHT... ...THE COMBINATION OF INCREASING TRADE WINDS AND NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS ACROSS MUCH OF THE LOCAL ATLANTIC...PASSAGES AND OFFSHORE CARIBBEAN WATERS THROUGH WEDNESDAY. AMZ712-715-722-741-260445- /O.CAN.TJSJ.SC.Y.0093.000000T0000Z-110126T1600Z/ /O.NEW.TJSJ.SC.Y.0094.110125T2200Z-110126T1000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- 440 PM AST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT AT LEAST UNTIL UNTIL 6 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST WEDNESDAY DUE TO WINDS AND HAZARDOUS SEAS. * WINDS AND WAVES: INCREASING EASTERLY TRADES EXPECTED OVER THE NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL SLOWLY SUBSIDE LATE TONIGHT...BUT CONTINUE TO AFFECT PORTIONS OF THE LOCAL ATLANTIC WATERS AND PASSAGES THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-732-260445- /O.EXB.TJSJ.SC.Y.0093.110125T2200Z-110126T1000Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 440 PM AST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST WEDNESDAY DUE TO INCREASING WINDS AND HAZARDOUS SEAS. * WINDS AND WAVES: INCREASING EASTERLY TRADES EXPECTED OVER THE NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL SLOWLY SUBSIDE LATE TONIGHT...BUT CONTINUE TO AFFECT PORTIONS OF THE LOCAL ATLANTIC WATERS AND PASSAGES THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-260445- /O.EXT.TJSJ.SC.Y.0093.000000T0000Z-110128T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 440 PM AST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT DUE TO INCREASING WINDS AND HAZARDOUS SEAS. * WINDS AND WAVES: INCREASING EASTERLY TRADES EXPECTED OVER THE NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL SLOWLY SUBSIDE LATE TONIGHT...BUT CONTINUE TO AFFECT PORTIONS OF THE LOCAL ATLANTIC WATERS AND PASSAGES THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
755 WHCA72 TJSJ 260225 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1025 PM AST TUE JAN 25 2011 ...SEAS HAVE PEAKED LATE THIS EVENING AND WILL BEGIN TO SLOWLY SUBSIDE OVERNIGHT THROUGH WEDNESDAY... ...THE COMBINATION OF MODERATE TO LOCALLY FRESH TRADE WINDS AND NORTH NORTHWEST SWELLS WILL RESULT IN CHOPPY AND HAZARDOUS SEAS ACROSS MUCH OF THE LOCAL ATLANTIC...AND SECTIONS OF THE LOCAL PASSAGES THROUGH WEDNESDAY. AMZ725-732-260330- /O.CAN.TJSJ.SC.Y.0093.000000T0000Z-110126T1000Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1025 PM AST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THESE AREAS. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY. $$ AMZ712-715-722-741-261000- /O.CON.TJSJ.SC.Y.0094.000000T0000Z-110126T1000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- 1025 PM AST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY DUE TO WINDS AND HAZARDOUS SEAS. * WINDS AND WAVES: MODERATE TO LOCALLY FRESH EASTERLY TRADES WILL PERSIST ACROSS THE LOCAL WATERS OVER THE NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT... BUT WILL AFFECT PORTIONS OF THE LOCAL ATLANTIC WATERS AND PASSAGES THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-261030- /O.CON.TJSJ.SC.Y.0093.000000T0000Z-110128T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1025 PM AST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT DUE TO WINDS AND HAZARDOUS SEAS. * WINDS AND WAVES: MODERATE TO LOCALLY FRESH EASTERLY TRADES WILL PERSIST ACROSS THE LOCAL WATERS OVER THE NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT... BUT WILL AFFECT PORTIONS OF THE LOCAL ATLANTIC WATERS AND PASSAGES THROUGH AT LEAST WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
849 WHCA72 TJSJ 260801 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 401 AM AST WED JAN 26 2011 ...SEAS WILL CONTINUE TO SUBSIDE TODAY... .NORTH NORTHWEST SWELLS WILL CONTINUE TO SUBSIDE TODAY. HOWEVER...THE COMBINATION OF THESE SWELLS AND WIND WAVES WILL CREATE HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS AT LEAST THROUGH THURSDAY. AMZ712-715-722-741-261000- /O.CON.TJSJ.SC.Y.0094.000000T0000Z-110126T1000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- 401 AM AST WED JAN 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST EARLY THIS MORNING. * WINDS AND WAVES: MODERATE TO LOCALLY FRESH EASTERLY TRADES WILL PERSIST ACROSS THE LOCAL WATERS OVER THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-261600- /O.CON.TJSJ.SC.Y.0093.000000T0000Z-110128T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 401 AM AST WED JAN 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT. * WINDS AND WAVES: NORTH NORTHWEST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE TODAY. HOWEVER...THE COMBINATION OF THESE SWELLS AND WIND WAVES WILL CREATE HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS AT LEAST THROUGH THURSDAY. A MODERATE TO LOCALLY FRESH TRADE WIND FLOW WILL PERSIST ACROSS THE LOCAL WATERS OVER THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 1:07 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 25, 1:07 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 307 PM AST TUE JAN 25 2011 .SYNOPSIS...SUBTROPICAL RIDGE TO DOMINATE THE REGION FOR THE FORESEEABLE FUTURE. TRADES WILL PEAK TONIGHT AND THEN DIMINISH SOMEWHAT LATER IN THE WEEK. && .DISCUSSION...SHOWER FREE CONDITIONS HAVE PREVAILED ACROSS THE LOCAL FORECAST AREA THIS AFTERNOON. SATELLITE IMAGES ARE SHOWING AN AREA OF CLOUDS MOVING ACROSS THE NORTHERN USVI...AS THIS AREA MOVE WESTWARD...IT COULD SLIGHTLY INCREASE THE SHOWER PROBABILITY ACROSS THE EASTERN PORTION OF PUERTO RICO. TRADES WEAKEN SOMEWHAT LATER IN THE WEEK WHICH MAY ALLOW FOR SLIGHTLY BETTER CHANCES FOR AFTERNOON CONVECTION FRIDAY BUT STILL NO MORE THAN ISOLATED COVERAGE EXPECTED. && .AVIATION...PREVAILING VFR CONDITIONS EXPECTED ALL TAF SITES NEXT 24 HOURS. HOWEVER...VERY BRIEF MVFR CONDITIONS ARE POSSIBLE IN ISOLATED PASSING SHOWERS. EXPECT LLVL NORTHEASTERLY WIND FLOW OF 10 TO 20 KTS. && .MARINE...THE BUOY 41043 HAVE REPORTED 9 FEET SWELLS FOR THE LAST SEVERAL HOURS. THIS ENERGY WILL BEGIN TO AFFECT NEAR SHORE ATLANTIC WATERS AND ALL LOCAL PASSAGES. THIS SWELL WILL PEAK SOMETIME IN THE EVENING AND SLOWLY SUBSIDE ON WEDNESDAY. WINDS WILL CONTINUE TO INCREASE FOR THE NEXT 24 HOURS...GENERATING CHOPPY CONDITIONS FOR THE ATLANTIC AND CARIBBEAN LOCAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 71 82 71 82 / 10 10 10 10 STT 71 84 73 84 / 20 20 10 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/10
Hazardous weather outlook, Jan 25, 4:36 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 636 AM AST TUE JAN 25 2011 AMZ710>745-PRZ001>013-261045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 636 AM AST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS TODAY THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS THROUGH AT LEAST WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-261045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 636 AM AST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS TODAY THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS ACROSS THE LOCAL ATLANTIC WATERS THROUGH AT LEAST WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.